Insulin is used to lower high levels of blood sugar. Insulin treatment is given to diabetics either as an oral hypoglycemic agent or through an injection. In some cases, insulin reaction is noticed, especially among those suffering from severe diabetes. Insulin reactions can range from hunger pangs and sweating and trembling to dizziness, abnormal behavior and unconsciousness. A person can even suffer a stroke. Hypoglycemia is a common reaction to insulin. This can happen due to increased activity or late/missed meals. An increase in the insulin dosage can also bring about such a reaction. When there is malfunctioning in the kidneys or thyroid, an insulin reaction may be noticed.
A reaction to the insulin occurs soon after the insulin in injected. The reduced blood sugar level brings on hypoglycemia and its consequent reactions. If you notice such an insulin reaction, notify your doctor immediately. Eating something immediately will help alleviate the symptoms. Consume juice or candies if you notice symptoms of insulin reaction. A few ounces of milk or whole grain crackers will also help. When a person loses consciousness due to an insulin reaction, he is usually given an injection of glycogen - a prescription drug that elevates blood sugar levels. It is advisable for insulin-dependent diabetics to carry hard candy, sugar cubes or cheese crackers with them at all times for such a situation.
Bibliography / Reference
Collection of Pages - Last revised Date: September 22, 2018